Alert archive / Mississippi / Dense Fog Advisories in 2021
Dense Fog Advisory 21, NWS Jackson, MS
NWS Jackson, MS issued this dense fog advisory at Dec 15, 2021, 3:22 AM CST for 7 counties in Mississippi. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2021, 3:22 AM CST (09:22 UTC)
- Expired
- Dec 15, 2021, 9:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Jackson, MS
Counties Covington County, MS, Forrest County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS, Lawrence County, MS, Marion County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 101 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
350 WWUS74 KJAN 150922 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 322 AM CST Wed Dec 15 2021 MSZ063>066-072>074-151500- /O.NEW.KJAN.FG.Y.0021.211215T0922Z-211215T1500Z/ Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 322 AM CST Wed Dec 15 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Visibility one quarter to one half mile in dense fog. * WHERE...Lawrence, Jefferson Davis, Covington, Jones, Marion, Lamar and Forrest Counties. * WHEN...Until 9 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ 19
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this dense fog advisory went out at Dec 14, 11:27 PM CST, 3 hours 55 minutes earlier.
Area forecast discussion, Dec 14, 11:27 PM CST, 3 hours 55 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1127 PM CST Tue Dec 14 2021 .UPDATE... Updated for 06Z aviation discussion && .AVIATION... 06Z TAF discussion: A combination of low stratus and patchy fog developing across the region overnight, will result in predominately widespread MVFR to IFR flight categories at area TAF sites through at least mid- morning Wednesday. Although clouds will be more noted overhead Wednesday, categories will return to VFR status during the early afternoon as both low stratus and fog dissipate during the late morning hours. Winds tonight will be from the south between 3-8 knots, increasing to between 10-15 knots, with a few higher gusts, from the south by midday. /19/ && .DISCUSSION... All is generally on track with the near term forecast. Late night/early morning fog still appears likely mainly in the Pine Belt region, and will continue to monitor for any dense fog potential. At this time at least, expecting more of a low stratus cloud layer to develop and stay above the ground. /EC/ Prior discussion below: Tonight through Wednesday... Surface and upper high pressure ridging will prevail through Wednesday across the area. Lows tonight will range from the mid 40s in the east to near 60 in the west. There could be some patchy fog in the south as stratus forms and moves north into the area overnight. On Wednesday expect any shower activity to remain west of the area, but mostly cloudy skies will prevail for areas along and west of the Mississippi River. Further east, partly cloudy skies will prevail. High temperatures will range from the upper 60s northeast to the mid 70s in the southwest./15/ Tomorrow night through Monday... Southerly winds advecting warmer temperatures into the region will continue as high pressure ridge moves into the Atlantic seaboard. The current warming trend will continue...even as a storm system moves into the Midwest midweek, dropping a cold front into the mid Mississippi River valley. That surface ridge stretching back into the region from the NE will keep that front to the NW of the forecast area...getting held up in primarily parallel flow for a time. Precip associated with the front may impact SE AR and the extreme NW portions of the forecast area Thur/Thur pm...but should be limited. Location of that frontal boundary will impact the forecast for Friday...but so far it remains to the NW through Fri afternoon. However, the next upper low moves onto the NW coast and drops into the High Plains/desert SW...ultimately trying to reinforce the cooler air and surge the boundary southward again. Models have adjusted their timing, a little quicker and more aggressive in this round...bringing in showers and thunderstorms for Friday night and through Saturday. Precip continues through the end of the weekend according the guidance from the NBM... but a lot of that will be contingent on the location of that boundary and how far south it makes it. Colder air behind the front makes Sunday the coolest day in the forecast, with highs only getting into the 50s. && .PRELIMINARY POINT TEMPS/POPS... Jackson 55 72 60 76 / 3 2 1 0 Meridian 49 70 55 74 / 1 2 1 0 Vicksburg 57 74 63 78 / 2 5 1 3 Hattiesburg 53 73 58 77 / 2 6 1 0 Natchez 59 73 63 77 / 4 4 2 1 Greenville 57 72 63 75 / 3 10 4 28 Greenwood 56 71 61 74 / 1 3 2 15 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 19
Hazardous weather outlook, Dec 14, 2:48 PM CST, 12 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 248 PM CST Tue Dec 14 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 152100- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 248 PM CST Tue Dec 14 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Wednesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. 21 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
Nearby
Dense Fog Advisories in Mississippi, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.